MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Model Number 93825
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 02 apr 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported, but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife holdings complaint database and identified as complaint-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an airlife product is defective or caused serious injury.
 
Event or Problem Description
It was reported that the patient had just completed care, and the mother requested to hold the infant.The rt and nurse prepared to transfer the patient with the mother to a chair.During the preparation, the rt noted a leak; the mother and grandmother stated they had heard a similar sound on previous days, but that no issue had been identified.The patient was transferred safely with the mother to the chair, at which time the leak became louder.After securing the patient and ventilator tubing to the mother and chair, the rt identified that the y connector connecting the ventilator tubing and suction ballard to the ett was completely broken, with a portion lodged in the proximal end of the ett.The patient remained stable throughout the event.The rt manually stabilized the broken components and notified the practitioner, who arrived promptly.The rt securely held the ett while the practitioner used medical forceps to safely remove the broken piece.The patient tolerated the procedure well and remained stable throughout.

Brand Name
BALLARD CLOSED SUCTION SYSTEM
Common Device Name
BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 winward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, 84160
MX   84160
Manufacturer Contact
candacy bush
2710 northridge dr. nw, suite a
grand rapids, MI 49544
MDR Report Key24779338
Report Number8030647-2026-00013
Device Sequence Number20366983
Product Code BSY
UDI-Device Identifier00609038938257
UDI-Public(01)00609038938257(10)1654565
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number93825
Device Catalogue Number197
Device Lot Number1654565
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown